I'm convinced hypnic jerks are a side-effect of a lot of meds, and would urge anyone suffering from them to google everything they take with the word 'myoclonus' to see if it's a side-effect. If it is, and you're able to go off the med, your jerks should settle down as mine did.
Replied By Anthony (Ireland) on 09/30/2021I too suffered from hypnic jerks, past tense. It was my medication that was causing them, taking magnesium out of the system. I would get them when trying to fall asleep and just before you dose off, they would jerk you awake again. one night I jumped out of bed with one scary. Too much tea coffee and alcohol would also take magnesuim out of the system. I would get them real bad on a Sunday night if I was out drinking Saturday night. Now I take magnesium citrate two hours before bed 400mg with a snack, magnesium by solgar best quality. Not that expensive for a month's supply. Cut back on tea coffee and alcohol.